Taking losartan for high bp, antibiotic for cold, cough and sore throat. Can I take cilacar instead losartan?

default
Posted on Sat, 13 Apr 2013 in Hypertension and Heart Disease
Question: I was taking losartan50 tablets for high blood pressure problem.As I have a tendency of getting frequent cough and cold and sore throat problems for which I use antibiotics, decongestant tablets.I searched on the Internet about the side effects of losartan 50 tablets and found that losartan 50 do cause cold related problems besides other side effects.I asked my doctor to change my BP tablet and he has changed it to cilacar 10.Now I want to know whether cilacar10 is free from side effects and I can continue with this drug or suggest me a BP tablet with least side effects.I am 56 yrs and my BP was 140/90 when I was not on medicine.
doctor
Answered by Dr. Anantharamakrishnan 57 minutes later
Hi friend,
Welcome to Health Care Magic

Cilacar is cilnidipine - a calcium Channel Blocker (CCB).
It is free from this side effect...

Cough is common side effect of Angiotensin Converting Enzyme Inhibitors (ACEI).
- due to higher bradykinin, from ACE inhibition.
It is rare with Angiotensin Receptor Blocker (ARB) like losartan

Cilacar is totally different class / NO RELATION to it.
You can continue confidently.

Take care
Wishing speedy recovery
God bless
Good luck

Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Anantharamakrishnan

Cardiologist

Practicing since :1966

Answered : 4505 Questions

premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,  
Drug/Medication ,   ,   ,  

Recent questions on  Ace inhibitor

doctor1 MD

I am on Lisinopril. I was just wondering if it can cause infertility. My husband and I have been trying to conceive for six months now and still...

doctor1 MD

I have been taking Lexapro 10 mg for 1 month along with Alprazolam0.5 mg as needed for my anxiety, along with these 2 I also take Lisinopril 40mg...

doctor1 MD

my husband is taking Isosobide mn 30 mg he has an defib implant his Bp has been going very high even after the Doc increased his Lisinopril to 40...

doctor1 MD

I have been on lisinopril for a couple of years. (10 mg). About 5 months ago the doctor up it to 20mg. Back in earlier December I started having...

doctor1 MD

Hi, I am 39 years old and recently i have seen fluctuations in my blood pressure values. I have got it checked for a week, they were fluctuating...

doctor1 MD

As part of a workup for moderate hypertension, presently well-controlled by drugs (see below) my bloodwork (which is otherwise normal, along with...

doctor1 MD

Hi sir, mine LVEF is 30% to 35% what food I have to follow

Get personalised answers from verified doctor in minutes across 80+ specialties

159 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
backtotop2